Alert archive / Wisconsin / Beach Hazards Statements in 2024
Beach Hazards Statement 11, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Sep 21, 2024, 9:32 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 22, 2024, 1:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2024, 9:32 PM CDT (02:32 UTC)
- In effect from
- Sep 22, 2024, 1:00 PM CDT
- Expired
- Sep 23, 2024, 7:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WHUS43 KGRB 220232 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 932 PM CDT Sat Sep 21 2024 WIZ040-050-221045- /O.NEW.KGRB.BH.S.0011.240922T1800Z-240923T1800Z/ Kewaunee-Manitowoc- 932 PM CDT Sat Sep 21 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-221045- /O.NEW.KGRB.BH.S.0011.240922T1800Z-240923T1200Z/ Door- 932 PM CDT Sat Sep 21 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
5 follow-up statements
851 WHUS43 KGRB 220828 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 328 AM CDT Sun Sep 22 2024 WIZ040-050-221700- /O.CON.KGRB.BH.S.0011.240922T1800Z-240923T1800Z/ Kewaunee-Manitowoc- 328 AM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 1 PM CDT this afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-221700- /O.CON.KGRB.BH.S.0011.240922T1800Z-240923T1200Z/ Door- 328 AM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From 1 PM CDT this afternoon through Monday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
250 WHUS43 KGRB 221454 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 954 AM CDT Sun Sep 22 2024 WIZ040-050-230000- /O.CON.KGRB.BH.S.0011.240922T1800Z-240923T1800Z/ Kewaunee-Manitowoc- 954 AM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 1 PM CDT this afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-230000- /O.CON.KGRB.BH.S.0011.240922T1800Z-240923T1200Z/ Door- 954 AM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From 1 PM CDT this afternoon through Monday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
901 WHUS43 KGRB 222020 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 320 PM CDT Sun Sep 22 2024 WIZ040-050-230430- /O.CON.KGRB.BH.S.0011.000000T0000Z-240923T1800Z/ Kewaunee-Manitowoc- 320 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-230430- /O.CON.KGRB.BH.S.0011.000000T0000Z-240923T1200Z/ Door- 320 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...Through Monday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
457 WHUS43 KGRB 230347 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1047 PM CDT Sun Sep 22 2024 WIZ040-050-231200- /O.CON.KGRB.BH.S.0011.000000T0000Z-240923T1800Z/ Kewaunee-Manitowoc- 1047 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-231200- /O.CON.KGRB.BH.S.0011.000000T0000Z-240923T1200Z/ Door- 1047 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
803 WHUS43 KGRB 230842 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 342 AM CDT Mon Sep 23 2024 WIZ040-230945- /O.CAN.KGRB.BH.S.0011.000000T0000Z-240923T1800Z/ Kewaunee- 342 AM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves continue to subside early this morning. A moderate swim risk will continue this morning. $$ WIZ022-230945- /O.CAN.KGRB.BH.S.0011.000000T0000Z-240923T1200Z/ Door- 342 AM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves continue to subside early this morning. A moderate swim risk will continue this morning. $$ WIZ050-231200- /O.EXT.KGRB.BH.S.0011.000000T0000Z-240923T1200Z/ Manitowoc- 342 AM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...High waves and strong currents. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 6:03 PM CDT, 3 hours 29 minutes earlier. Its key messages:
- There is a marginal risk of severe storms with quarter-sized hail and strong winds across central and north-central WI into early this evening.
- A period of gusty north winds and building waves Sunday into Monday morning will likely bring a period of hazardous conditions to small craft on Green Bay and Lake Michigan.
- Temperatures will return closer to normal from Sunday through the middle of next week before trending above normal again late next week.
Area forecast discussion, Sep 21, 6:03 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 603 PM CDT Sat Sep 21 2024 Updated aviation portion for 00Z TAF issuance .KEY MESSAGES... - There is a marginal risk of severe storms with quarter-sized hail and strong winds across central and north-central WI into early this evening. - A period of gusty north winds and building waves Sunday into Monday morning will likely bring a period of hazardous conditions to small craft on Green Bay and Lake Michigan. - Temperatures will return closer to normal from Sunday through the middle of next week before trending above normal again late next week. && .DISCUSSION... Issued at 405 PM CDT Sat Sep 21 2024 Short Term...Tonight and Sunday Precipitation trends are the main focus from this forecast period. This afternoon's radar imagery showed scattered showers and isolated elevated thunderstorms across the region. The thunderstorms were mainly focused in central WI where the better elevated instability and WAA prevailed. As a result, the storms struggled to stay intact with an eastward progression and became scattered showers as they reached east-central WI. Further west, isolated thunderstorms continued to develop in the pool of instability and ahead of/along an approaching cold front. The evolution of these storms through this evening will be the main forecast challenge. Precipitation...Model guidance was struggling to latch onto the current situation throughout the day, which has led to a forecast mainly based on radar/satellite trends and mesoanalysis/surface observations. That being said, until the cold front moves closer to the forecast area, anticipate isolated thunderstorms to continue developing in central WI and weakening to showers as they move eastward through late this afternoon. Given the large pool of instability, there will still be a threat for hail with some of the stronger storms through this afternoon. Models indicate additional showers and storms to develop ahead of the cold front into this evening as the instability pool slowly moves eastward into central WI. Therefore, anticipate a threat for hail and gusty winds with any of the stronger storms associated with the front this evening. The The stronger storm threat will wane as the night goes on due to a loss in instability, but non-severe thunderstorms will still be possible through Sunday morning. The precip chances will continue in far eastern WI through Sunday afternoon until the front completely exits the forecast area in the evening. Temperatures...Today was the last day of above normal temperatures with many locations in eastern WI reaching the 80s. However, clouds and precip prevented temperatures in central and north-central WI to rise into the 80s. The cold front will bring much cooler temperatures to the region with highs only climbing into the 60s. Long Term...Sunday Night Through Saturday Cold front that shifts across the area late this weekend will carry any chances for showers out of northeast WI on Sunday evening. Skies will clear from north to south the rest of the night and with PWATs crashing down and winds becoming light, temps could tank across northern WI. Lowered temps a bit in the north leading to mins into the mid to upper 30s. Could be some fog with patchy frost over far northern WI near the Upper Michigan border. Monday will be dry as ridging aloft and at the sfc prevails. Another cool night is expected Monday night over the far north with fog and frost again possible. The only blemish on a mostly dry week then arrives late Monday night and Tuesday as upper low over the southwest CONUS this weekend works its way east-northeast. Though it appears bulk of showers with this feature remain over the central Great Lakes, there could be a few showers into east-central WI on Tuesday (20-30% chances). Rest of the week does look dry though as troughing re-asserts itself farther east over the lower Great Lakes while ridging with 590+ dam heights builds over the western Great Lakes. After a brief cooldown, daytime temps will rebound back above normal as early as Wednesday with highs in the middle 70s through rest of the week. Does not look like we'll see much in the way of 80s though. Nighttime temps will also gradually warm, with readings in the 40s to lower 50s by late this week. Very low chances (mainly less than 20%) for rain return by next weekend, though indications are that sprawling high pressure at the sfc tied to the ridging aloft will continue to keep conditions dry. && .AVIATION...for 00Z TAF Issuance Issued at 602 PM CDT Sat Sep 21 2024 Mostly cloudy skies and VFR conditions prevailed across the region early this evening. Scattered showers and thunderstorms were noted across portions of central and north-central Wisconsin ahead of an approaching cold front. This activity is expected to move east tonight as the cold front sweeps through the region. Although VFR conditions should prevail for most of the area, some MVFR conditions will be possible with the stronger thunderstorms. A few of the storms may be strong and produce hail and gusty winds, especially across central and north-central Wisconsin this evening. Additional showers are possible in east-central WI Sunday morning. Decided to include ceilings lowering after midnight as models continue to show this solution. Winds will turn north after midnight into Sunday morning following the cold front. Gusts up to 20 kts will be possible for Sunday morning. Some brief LLWS is expected across north-central Wisconsin this evening, mainly affecting the KRHI TAF site. && .MARINE... Issued at 405 PM CDT Sat Sep 21 2024 A period of hazardous conditions for small craft looks to develop on Sunday as gusty north winds develop behind a cold front. Could have a brief period of stronger winds close to/behind the front as the initial surge of cold air advection arrives late tonight, then a little lull during the day on Sunday, with stronger winds arriving aloft later Sunday afternoon which should mix down. Gusts to 25-30 kts are expected with waves generally building to 2-5 ft, highest waves south of Sturgeon Bay. Winds and waves will slowly decrease Monday morning. && .CLIMATE... Issued at 405 PM CDT Sat Sep 21 2024 The record stretch of consecutive days in the 80s during September continues. High temperatures have already reached the lower 80s today at Green Bay, so one more day will be added to the record. There is still a chance Wausau will see highs reach 80 later this afternoon. The streak will end after today as much cooler air works into the region tonight and Sunday. At Green Bay, the high today has already cracked the lower 80s, marking the 11th consecutive day in the 80s. The old September record of consecutive days in the 80s was 9 days set from Sep 16-24, 1891 and from Sep 1-9, 1933. At Wausau, the high Friday was 80 degrees, marking the 10th consecutive day in the 80s. The temperature today could still reach 80 which would mark the 11th straight day of 80, but that is not a sure thing. The old September record of consecutive days in the 80s was 8 days set from September 4-11, 1978 and from September 17-24, 1908. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kruk/JLA AVIATION.......Kurimski MARINE.........Kruk CLIMATE........JLA
Hazardous weather outlook, Sep 21, 4:08 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 408 PM CDT Sat Sep 21 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222115- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 408 PM CDT Sat Sep 21 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a marginal risk for severe thunderstorms through early this evening across central and north-central Wisconsin. The main hazards within the strongest storms are quarter-sized hail and strong wind gusts, as well as brief locally heavy rainfall. Non- severe storms will impact areas farther east later tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Non-severe thunderstorms will occur on Sunday, especially from the Fox Valley to the lakeshore. Patchy fog may restrict visibilities for motorists late Sunday night into early Monday morning, and again Monday night into Tuesday morning. Patchy frost is also possible both nights over northern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through late this evening across central and north-central Wisconsin. Spotters are requested to report wind gusts over 40 mph and hail. LMZ521-522-541>543-222115- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 408 PM CDT Sat Sep 21 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible on Sunday. Gusty northerly winds and building waves will lead to hazardous conditions for small craft Sunday afternoon into Monday morning. Kruk/JLA
In the hours before
Special weather statement, Sep 21, 4:29 PM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
429 PM CDT Sat Sep 21 2024
WIZ030-031-035>037-212215-
Portage WI-Waupaca WI-Shawano WI-Wood WI-Marathon WI-
429 PM CDT Sat Sep 21 2024
...LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN WAUPACA...
NORTHERN PORTAGE...MARATHON...WESTERN SHAWANO AND NORTHERN WOOD
COUNTIES UNTIL 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking line of strong
thunderstorms along a line from 9 miles east of Abbotsford to 12
miles north of Amherst, or along a line from 25 miles west of Wausau
to 18 miles east of Stevens Point, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Wausau, Stevens Point, Marshfield, Weston, Rib Mountain,
Clintonville, Mosinee, Abbotsford, Spencer, Bevent, Wittenberg,
Rothschild, Stockton, Schofield, Knowlton, Colby, Ringle,
Stratford, Marathon City and Edgar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4469 9032 4480 9032 4490 9031 4495 9032
4503 9031 4503 9020 4508 9020 4512 9004
4511 8956 4506 8928 4460 8871 4448 8927
4457 9032
TIME...MOT...LOC 2129Z 255DEG 31KT 4499 9015 4481 9005 4471 8970
4461 8922
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KurimskiSpecial weather statement, Sep 21, 5:05 PM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
505 PM CDT Sat Sep 21 2024
WIZ035-212245-
Wood WI-
505 PM CDT Sat Sep 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WOOD COUNTY THROUGH
545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Millston, or 16 miles north of Tomah, moving east at 45
mph.
HAZARD...Wind gusts up to 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Babcock, Nekoosa, Cranmoor, Sandhill Wildlife Area, Walker, Scranton,
and Dexterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4436 9032 4442 8994 4425 8986 4425 9032
TIME...MOT...LOC 2205Z 257DEG 39KT 4422 9049
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
JLASpecial weather statement, Sep 21, 5:43 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
543 PM CDT Sat Sep 21 2024
WIZ010-018-030-035-036-220000-
Wood WI-Marathon WI-Portage WI-Oneida WI-Lincoln WI-
543 PM CDT Sat Sep 21 2024
...STRONG THUNDERSTORMS WILL IMPACT WOOD...PORTAGE...LINCOLN...
MARATHON AND WESTERN ONEIDA COUNTIES THROUGH 700 PM CDT...
At 542 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles east of Phillips to
near Abbotsford to near New Rome. Movement was east at 40 mph.
HAZARD...Wind gusts up to 30 mph and pea sized to half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Rhinelander, Marshfield,
Weston, Merrill, Rib Mountain, Mosinee, and Tomahawk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Due to the
lightning and hail, seek a safe shelter inside a building or vehicle.
&&
LAT...LON 4502 9032 4504 9020 4512 9020 4512 9004
4590 9004 4590 8943 4512 8942 4456 8922
4425 8923 4425 9032
TIME...MOT...LOC 2242Z 257DEG 33KT 4568 9027 4496 9024 4421 8997
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JLASpecial weather statement, Sep 21, 7:01 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
701 PM CDT Sat Sep 21 2024
WIZ030-031-035>037-220115-
Waupaca WI-Shawano WI-Wood WI-Marathon WI-Portage WI-
701 PM CDT Sat Sep 21 2024
...STRONG THUNDERSTORMS WILL IMPACT WOOD...PORTAGE...MARATHON...
NORTHWESTERN WAUPACA AND WEST CENTRAL SHAWANO COUNTIES THROUGH 815 PM
CDT...
At 659 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 8 miles east of Dorchester
to 9 miles west of Stevens Point. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea sized to half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Marshfield, Weston, Rib
Mountain, Mosinee, Abbotsford, Spencer, and Whiting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms with
rainfall amounts up to an inch of rain in one hour. This heavy rain
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4503 9031 4503 9020 4505 9020 4504 8940
4438 8885 4436 9032
TIME...MOT...LOC 2359Z 276DEG 31KT 4501 9016 4457 8975
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JLASpecial weather statement, Sep 21, 7:47 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
747 PM CDT Sat Sep 21 2024
WIZ036-037-045-220145-
Portage WI-Waushara WI-Waupaca WI-
747 PM CDT Sat Sep 21 2024
...LINE OF STRONG THUNDERSTORMS WILL IMPACT WAUSHARA...WAUPACA AND
PORTAGE COUNTIES UNTIL 845 PM CDT...
At 747 PM CDT, Doppler radar was tracking line of strong
thunderstorms along a line from over Whiting to over Plainfield, or
along a line from over Stevens Point to 16 miles northwest of
Wautoma, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
The strong thunderstorm will be near...
Stevens Point, Plainfield and Whiting around 750 PM CDT.
Amherst around 805 PM CDT.
Chain O' Lakes-King, Hartman Creek State Park and Wautoma around
810 PM CDT.
Other locations impacted by this strong thunderstorm include Keene,
Park Ridge, Plover, Bancroft, Hancock, Jordan, Coddington, Meehan,
Arnott and Almond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4462 8977 4455 8874 4424 8874 4424 8889
4398 8889 4398 8909 4412 8960 4425 8960
4425 8967 4437 8960
TIME...MOT...LOC 0046Z 284DEG 29KT 4450 8954 4437 8945 4420 8955
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KurimskiLocal storm report, Sep 21, 8:06 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
806 PM CDT Sat Sep 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM Hail Plover 44.45N 89.54W
09/21/2024 M0.25 Inch Portage WI CO-OP Observer
Pea sized hail. Rain amount of 1.19 inches.
&&
KJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:01 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Waupaca, Wood | 74 min |
| Sep 21, 7:47 PM CDT | Special Weather Statement | GRB | Portage, Waupaca, Waushara | 58 min |
| Sep 21, 9:31 PM CDT | Small Craft Advisory | GRB | 33 hr | |
| Sep 21, 11:33 PM CDT | Special Weather Statement | GRB | Portage, Waushara | 42 min |
| Sep 22, 12:13 AM CDT | Special Weather Statement | GRB | Waupaca | 32 min |
| Sep 22, 2:43 PM CDT | Frost Advisory | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 17 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.